Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 190, NWS New Orleans, LA

July 20, 2021Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Jul 20, 2021, 9:19 PM CDT for Saint Tammany Parish, Louisiana. It took effect at Jul 21, 2021, 7:00 PM CDT. It was in force for 55 hr.

The area

The outline as issued.

The facts

Issued
Jul 20, 2021, 9:19 PM CDT (02:19 UTC)
In effect from
Jul 21, 2021, 7:00 PM CDT
Expired
Jul 24, 2021, 1:58 AM CDT
In force
55 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Chitto River near Bush (BSHL1).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

222 
WGUS44 KLIX 210219
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
919 PM CDT Tue Jul 20 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.

For the Bogue Chitto River...including Tylertown, Franklinton, 
Bush...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC103-212030-
/O.NEW.KLIX.FL.W.0190.210722T1200Z-210725T0000Z/
/BSHL1.1.ER.210722T1200Z.210723T0600Z.210724T1800Z.NO/
919 PM CDT Tue Jul 20 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Bogue Chitto River Near Bush.
* From Thursday morning to Saturday evening.
* At 8:15 PM CDT Tuesday the stage was 10.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  Thursday morning and then continue rising to a crest of 11.5 feet 
  early Friday morning. The river is expected to fall below flood 
  stage by early Saturday afternoon.
* Impact...At 11.0 feet, The access road upstream of the bridge will 
  flood. The river will leave the main channel on the left bank 
  below the bridge flooding woodlands on either side of Louisiana 
  Highway 21.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$

PG
7 follow-up statements
305 
WGUS84 KLIX 211544
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1044 AM CDT Wed Jul 21 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.

For the Bogue Chitto River...including Bush...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued this evening.

&&


LAC103-220945-
/O.EXT.KLIX.FL.W.0190.210722T0000Z-210724T1200Z/
/BSHL1.1.ER.210722T0000Z.210722T1800Z.210724T0600Z.NO/
1044 AM CDT Wed Jul 21 2021

...The Flood Warning is now in effect until Saturday morning...

The Flood Warning continues for
  the Bogue Chitto River Near Bush.
* From this evening to Saturday morning.
* At 10:15 AM CDT Wednesday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  evening to a crest of 11.5 feet early tomorrow afternoon. It will 
  then fall below flood stage early Saturday morning.
* Impact...At 11.0 feet, The access road upstream of the bridge will 
  flood. The river will leave the main channel on the left bank 
  below the bridge flooding woodlands on either side of Louisiana 
  Highway 21.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$
992 
WGUS84 KLIX 220054
FLSLIX

Flood Statement
National Weather Service New Orleans LA
754 PM CDT Wed Jul 21 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.

For the Bogue Chitto River...including Tylertown, Franklinton, 
Bush...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC103-221900-
/O.CON.KLIX.FL.W.0190.000000T0000Z-210724T1200Z/
/BSHL1.1.ER.210721T2300Z.210722T1800Z.210724T0600Z.NO/
754 PM CDT Wed Jul 21 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Bogue Chitto River Near Bush.
* Until Saturday morning.
* At 7:15 PM CDT Wednesday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:15 PM CDT Wednesday was 11.1 feet.
* Forecast...The river is expected to rise to a crest of 11.5 feet 
  early tomorrow afternoon. It will then fall below flood stage 
  early Saturday morning.
* Impact...At 11.0 feet, The access road upstream of the bridge will 
  flood. The river will leave the main channel on the left bank 
  below the bridge flooding woodlands on either side of Louisiana 
  Highway 21.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$

BL
558 
WGUS84 KLIX 221517
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1017 AM CDT Thu Jul 22 2021

...The Flood Warning continues for the following rivers in 
Louisiana...Mississippi...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.

  Pearl River Near Pearl River affecting Pearl River, Hancock and 
  St. Tammany Counties.

  Pearl River Near Bogalusa affecting Pearl River, Hancock, 
  Washington and St. Tammany Counties.

For the Bogue Chitto River...including Tylertown, Franklinton, 
Bush...Minor flooding is forecast.
For the Lower Pearl River...including Bogalusa, Pearl River...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC103-230930-
/O.EXT.KLIX.FL.W.0190.000000T0000Z-210724T0600Z/
/BSHL1.1.ER.210721T2300Z.210722T1800Z.210724T0000Z.NO/
1017 AM CDT Thu Jul 22 2021

...The Flood Warning is now in effect until early Saturday morning...

The Flood Warning continues for
  the Bogue Chitto River Near Bush.
* Until early Saturday morning.
* At 9:15 AM CDT Thursday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:15 AM CDT Thursday was 11.5 feet.
* Forecast...The river is expected to rise to a crest of 11.6 feet 
  this afternoon. It will then fall below flood stage tomorrow 
  evening.
* Impact...At 11.0 feet, The access road upstream of the bridge will 
  flood. The river will leave the main channel on the left bank 
  below the bridge flooding woodlands on either side of Louisiana 
  Highway 21.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$

LAC103-MSC045-109-230930-
/O.EXT.KLIX.FL.W.0187.000000T0000Z-210731T0600Z/
/PERL1.1.ER.210721T1516Z.210725T1200Z.210731T0000Z.NO/
1017 AM CDT Thu Jul 22 2021

...The Flood Warning is now in effect until Saturday, July 31...

The Flood Warning continues for
  the Pearl River Near Pearl River.
* Until Saturday, July 31.
* At 9:00 AM CDT Thursday the stage was 14.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:00 AM CDT Thursday was 14.8 feet.
* Forecast...The river is expected to rise to a crest of 15.5 feet 
  Sunday morning. It will then fall below flood stage Friday, July 
  30.
* Impact...At 15.5 feet, Secondary roads to the river and throughout 
  Honey Island Swamp are inundated. Property in the vicinity of the 
  gage is flooded threatening about 20 homes along the left bank. 
  The Bogue Chitto National Wildlife Refuge will be closed to 
  hunting at the 15.5 foot stage.


&&

LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976

$$

LAC103-117-MSC045-109-230930-
/O.EXT.KLIX.FL.W.0185.000000T0000Z-210730T1500Z/
/BXAL1.1.ER.000000T0000Z.210724T1200Z.210730T0900Z.NO/
1017 AM CDT Thu Jul 22 2021

...The Flood Warning is now in effect until Friday, July 30...

The Flood Warning continues for
  the Pearl River Near Bogalusa.
* Until Friday, July 30.
* At 8:00 AM CDT Thursday the stage was 19.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 AM CDT Thursday was 19.6 feet.
* Forecast...The river is expected to rise to a crest of 20.0 feet 
  Saturday morning. It will then fall below flood stage Friday, July 
  30.
* Impact...At 20.0 feet, Woodlands and crop acreage along the river 
  will be flooded. The Bogue Chitto Wildlife Management area will be 
  inundated with water in recreational camps and over access roads.


&&

LAT...LON 3067 8976 3067 8990 3100 8979 3100 8969

$$

CAB
025 
WGUS84 KLIX 230024
FLSLIX

Flood Statement
National Weather Service New Orleans LA
724 PM CDT Thu Jul 22 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.

For the Bogue Chitto River...including Bush...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC103-231830-
/O.CON.KLIX.FL.W.0190.000000T0000Z-210724T0600Z/
/BSHL1.1.ER.210721T2300Z.210722T2315Z.210724T0000Z.NO/
724 PM CDT Thu Jul 22 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Bogue Chitto River Near Bush.
* Until early Saturday morning.
* At 6:15 PM CDT Thursday the stage was 11.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river has crested and is expected to fall below 
  flood stage on Tuesday, the 27th.
* Impact...At 11.0 feet, The access road upstream of the bridge will 
  flood. The river will leave the main channel on the left bank 
  below the bridge flooding woodlands on either side of Louisiana 
  Highway 21.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$

KO
877 
WGUS84 KLIX 231343
FLSLIX

Flood Statement
National Weather Service New Orleans LA
843 AM CDT Fri Jul 23 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.

For the Bogue Chitto River...including Tylertown, Franklinton, 
Bush...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC103-240745-
/O.EXT.KLIX.FL.W.0190.000000T0000Z-210724T1200Z/
/BSHL1.1.ER.210721T2300Z.210723T0645Z.210724T0600Z.NO/
843 AM CDT Fri Jul 23 2021

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the Bogue Chitto River Near Bush.
* Until tomorrow morning.
* At 8:15 AM CDT Friday the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight.
* Impact...At 11.0 feet, The access road upstream of the bridge will 
  flood. The river will leave the main channel on the left bank 
  below the bridge flooding woodlands on either side of Louisiana 
  Highway 21.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$

PG
150 
WGUS84 KLIX 240037
FLSLIX

Flood Statement
National Weather Service New Orleans LA
737 PM CDT Fri Jul 23 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.

For the Bogue Chitto River...including Bush...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC103-241200-
/O.CON.KLIX.FL.W.0190.000000T0000Z-210724T1200Z/
/BSHL1.1.ER.210721T2300Z.210723T0645Z.210724T0600Z.NO/
737 PM CDT Fri Jul 23 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Bogue Chitto River Near Bush.
* Until tomorrow morning.
* At 7:15 PM CDT Friday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight.
* Impact...At 11.0 feet, The access road upstream of the bridge will 
  flood. The river will leave the main channel on the left bank 
  below the bridge flooding woodlands on either side of Louisiana 
  Highway 21.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$

KO
923 
WGUS84 KLIX 240658
FLSLIX

Flood Statement
National Weather Service New Orleans LA
158 AM CDT Sat Jul 24 2021

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.

LAC103-240800-
/O.CAN.KLIX.FL.W.0190.000000T0000Z-210724T0658Z/
/BSHL1.1.ER.210721T2300Z.210723T0645Z.000000T0000Z.NO/
158 AM CDT Sat Jul 24 2021

...The Flood Warning for the Bogue Chitto River Near Bush has been 
cancelled...

The Flood Warning is cancelled for
  the Bogue Chitto River Near Bush.
* At 1:15 AM CDT Saturday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to fall to 8.3 feet Wednesday 
  evening.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$

BL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 20, 6:36 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 20, 6:36 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
636 PM CDT Tue Jul 20 2021

.AVIATION UPDATE...
Updated for the 00z taf issuance.

&&

.PREV DISCUSSION... /issued 438 PM CDT Tue Jul 20 2021/

DISCUSSION...
Frontal boundary remains stalled from the Carolinas to southeast
Texas. A weak impulse of low pressure currently over south central
Louisiana will ride slowly eastward along the boundary eventually
moving off to our east by Wednesday AM. The boundary will remain
stalled over the area on Wednesday thus widespread showers and
thunderstorms will develop along it once again tomorrow.
However...boundary will slowly wash out over the next few days.
Ridge over the mid section of the country will build slowly
eastward by Thursday bringing lower POPS and a return to normal to
slightly above normal temperatures by Friday. Trough remains in
place over the northeast on Friday and we will remain on the
eastern edge of the ridge to our west. Although drier...given the
position of the ridge expect at least scattered showers and
thunderstorms in the afternoon hours on Friday and Saturday. Upper
level troughing along the Atlantic eastern seaboard and upper
level ridging over Texas will keep us right on the fence through
early next week. As a result temperatures could climb into the
lower 90s over the weekend with scattered showers and storms
expected through the period. Upper level ridge will park over the
middle Mississippi Valley through the middle of next week
bringing much drier and hotter temperatures with highs in the
lower to middle 90s.

MARINE...
Onshore flow will continue through Thursday as high pressure
remains off the coast of Florida. Gradient remains fairly light
thus winds will generally be 5 to 10 knots through the period.
Surface high pressure will build over the western Gulf by the
weekend bringing an offshore flow with clockwise flow around the
high pressure system. A light offshore flow of 5 to 10 knots will
remain in place through the forecast period as high continues to
sit off the Texas coast.

AVIATION...
Expecting VFR conditions for most of the terminals, except for a
window of MVFR to IFR conditions for the inland terminals late
tonight into early tomorrow. Today's batch of thunderstorms are
waning but still can drop ceilings and visibilities if a
terminally is directly impacted. The diurnally driven convection
still returns tomorrow, but thinking there will be a little less
coverage than today's. -BL

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  87  73  91 /  50  70  20  50
BTR  73  89  75  91 /  50  70  20  60
ASD  74  89  76  92 /  60  60  20  50
MSY  77  91  78  93 /  60  60  20  50
GPT  74  88  76  91 /  60  60  20  40
PQL  74  88  76  91 /  60  70  20  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:46 PM CDTRiver Flood WarningLIXSaint Tammany61 hr
Jul 21, 7:10 AM CDTRiver Flood WarningLIXSaint Tammany7 hr
Jul 21, 3:41 PM CDTSpecial Marine WarningLIX34 min

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.